Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 19, 2008, 4:56 AM MST. It took effect at Jan 19, 2008, 7:24 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2008, 4:56 AM MST (11:56 UTC)
- In effect from
- Jan 19, 2008, 7:24 AM MST
- Expired
- Jan 19, 2008, 1:50 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 191156 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 456 AM MST SAT JAN 19 2008 ...STRONG WINDS ARE POSSIBLE SATURDAY AND SATURDAY EVENING... .THERE WILL BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING TODAY BETWEEN HIGH PRESSURE OVER WESTERN COLORADO AND A SURFACE TROUGH OF LOW PRESSURE OVER EASTERN WYOMING. THIS PLUS STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL CREATE STRONG WINDS TODAY AND THIS EVENING OVER THE MOUNTAINS AND ADJACENT FOOTHILLS OF PLATTE COUNTY. WYZ069-191300- /O.CAN.KCYS.HW.A.0005.080119T1500Z-080120T0600Z/ CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 456 AM MST SAT JAN 19 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE NOT EXPECTED TO REACH HIGH WIND WARNING CRITERIA ACROSS THE AREA TODAY...THEREFORE THE HIGH WIND WATCH FOR THE CHEYENNE FOOTHILLS HAS BEEN CANCELLED. $$ WYZ063-064-066-067-192000- /O.UPG.KCYS.HW.A.0005.080119T1500Z-080120T0600Z/ /O.NEW.KCYS.HW.W.0008.080119T1500Z-080120T0600Z/ SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 456 AM MST SAT JAN 19 2008 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH ACROSS THE AREA WITH GUSTS IN EXCESS OF 60 MPH AT THE LOWER ELEVATIONS AND GUSTS IN EXCESS OF 70 MPH IN THE MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DAUGHERTY
3 follow-up statements
000 WWUS75 KCYS 191424 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 724 AM MST SAT JAN 19 2008 ...STRONG WINDS ARE LIKELY TODAY AND EARLY TONIGHT... .THERE WILL BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING TODAY BETWEEN HIGH PRESSURE OVER WESTERN COLORADO AND A SURFACE TROUGH OF LOW PRESSURE OVER EASTERN WYOMING. THIS PLUS STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL CREATE STRONG WINDS TODAY AND THIS EVENING OVER THE MOUNTAINS AND ADJACENT FOOTHILLS OF PLATTE COUNTY. WYZ063-064-066-067-192230- /O.EXT.KCYS.HW.W.0008.080119T1424Z-080120T0600Z/ SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 724 AM MST SAT JAN 19 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. WEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH ACROSS THE AREA WITH GUSTS IN EXCESS OF 60 MPH AT THE LOWER ELEVATIONS AND GUSTS IN EXCESS OF 70 MPH IN THE MOUNTAINS. BETWEEN 615 AM AND 645 AM...THE WINDS GUSTED TO 69 MPH AT ARLINGTON. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. TRAVEL WILL BE HAZARDOUS OVER AND NEAR THE LARAMIE AND SNOWY RANGE THROUGH EARLY TONIGHT ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ WEILAND
000 WWUS75 KCYS 191754 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1054 AM MST SAT JAN 19 2008 ...STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EARLY TONIGHT... .THERE WILL BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING THROUGH EARLY TONIGHT. IN ADDITION...THERE WILL BE STRONG WINDS ALOFT OVER THE AREA DURING THAT TIME. THE COMBINATION WILL PRODUCE THE STRONG WINDS OVER THE AREA THROUGH EARLY TONIGHT. WYZ063-064-066-067-200200- /O.CON.KCYS.HW.W.0008.000000T0000Z-080120T0600Z/ SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 1054 AM MST SAT JAN 19 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH ACROSS THE AREA WITH GUSTS IN EXCESS OF 60 MPH AT THE LOWER ELEVATIONS AND GUSTS IN EXCESS OF 70 MPH IN THE MOUNTAINS. SINCE SUNRISE...ARLINGTON HAS HAD GUSTS BETWEEN 50 AND 60 MPH. AT THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE GUSTING TO AROUND 50 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. TRAVEL WILL BE HAZARDOUS OVER AND NEAR THE LARAMIE AND SNOWY RANGE THROUGH EARLY TONIGHT ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ WEILAND
000 WWUS75 KCYS 192050 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MST SAT JAN 19 2008 ...THE STRONG WINDS HAVE DIMINISHED SLIGHTLY SINCE THE MID MORNING HOURS... .THE STRONG WEST WINDS THAT WERE AFFECTING AREAS OVER AND NEAR THE MOUNTAINS HAVE DIMINISHED SINCE MID MORNING. THE LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION HAS DECREASED ALLOWING THE WINDS TO GRADUALLY SUBSIDE. THE HIGH WIND WARNING FOR THE MOUNTAINS AND NEARBY AREAS HAS BEEN CANCELED...HOWEVER FOR THE REST OF THE AFTERNOON AND TONIGHT THAT AREA WILL STILL HAVE WINDS GUSTING TO BETWEEN 40 AND 50 MPH. WYZ063-064-066-067-192200- /O.CAN.KCYS.HW.W.0008.000000T0000Z-080120T0600Z/ SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 150 PM MST SAT JAN 19 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. THE WINDS OVER THE AREA HAVE GRADUALLY SUBSIDED SINCE MID MORNING WITH MOST GUSTS BETWEEN 40 AND 50 MPH AS OF 1 PM. THOSE WIND GUSTS CAN BE EXPECTED THROUGH TONIGHT...BUT ARE LOWER THAN THE GUSTS BETWEEN 60 AND 70 MPH EXPERIENCED AROUND ARLINGTON EARLIER TODAY. TRAVEL WILL STILL BE HAZARDOUS FOR THOSE WITH LIGHTWEIGHT AND HIGH PROFILE VEHICLES THROUGH TONIGHT DUE TO THE GUSTY WINDS AND AREAS OF BLOWING AND DRIFTING SNOW. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 19, 3:43 AM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 19, 3:43 AM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
343 AM MST SAT JAN 19 2008
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
NW FLOW WILL BE ALOFT OVER THE CWA TODAY AS AN UPPER TROUGH DROPS
INTO THE PAC NW. A SURFACE TROUGH WILL EXTEND ACROSS EASTERN WY
TODAY AND TONIGHT. THIS WILL RESULT IN A TIGHT GRADIENT ACROSS THE
AREA AT THE SURFACE AND AT 700 MB. SET UP DOES NOT LOOK GOOD FOR
HIGH WINDS IN CENTRAL LARAMIE COUNTY SO WILL DROP THE WATCH IN
THIS AREA. WILL UPGRADE HIGH WIND WATCH IN THE MOUNTAINS AND
PLATTE COUNTY TO A HIGH WIND WARNING. SCATTERED AREAS OF LIGHT
SNOW WILL OCCUR TODAY IN THE SOUTH CENTRAL MOUNTAINS AND ACROSS
PARTS OF CARBON COUNTY. THE NW FLOW WILL CONT ALOFT TONIGHT BUT
WILL BECOME W BY SUN MORNING AS THE UPPER TROUGH MOVES ACROSS THE
PAC NW TOWARDS THE NORTHERN ROCKIES. PVA WILL BEGIN TO DEVELOP
ACROSS THE AREA BY SUN MORNING. WILL GO WITH A CHANCE OF SNOW
ACROSS THE NORTH AND WEST...WITH A SLIGHT CHANCE OF SNOW ACROSS
THE CENTRAL AND NO POPS ACROSS THE SOUTHEAST PORTION OF THE CWA.
ON SUN...THE UPPER TROUGH AXIS WILL MOVE ACROSS WESTERN MT AND
CENTRAL ID. UPWARD MOTION AHEAD OF THE SYSTEM WILL RESULT IN SNOW
LIKELY ACROSS THE NORTHERN AREAS WITH A CHANCE OF SNOW ELSEWHERE
ON SUNDAY. A COLD FRONT WILL ALSO MOVE ACROSS THE FORECAST AREA
SUNDAY AND WILL BE THROUGH THE ENTIRE CWA IN THE AFTERNOON. MOIST
UPSLOPE FLOW WILL DEVELOP BEHIND THE FRONT...WHICH WILL ADD TO THE
DYNAMICS OF THE UPPER TROUGH. FOR SUN NT....THE FLOW ALOFT WILL
BECOME SW AS THE UPPER TROUGH DEEPENS OVER THE INTER-MOUNTAIN
WEST. MOIST UPSLOPE FLOW WILL CONTINUE ACROSS THE CWA SUN NIGHT SO
SNOW WILL BE LIKELY ACROSS THE ENTIRE AREA. HIGH TEMPERATURES WILL
BE FROM 5 TO 8 DEGREES BELOW NORMAL TODAY...10 TO 12 DEGREES BELOW
NORMAL ON SUNDAY.
.LONG TERM...MONDAY THROUGH SATURDAY...
AFOREMENTIONED POSITIVELY TILTED UPPER TROF AXIS WILL BE LOCATED
UPSTREAM WITH THE MAIN ENERGY DIGGING OFF THE PACIFIC COAST AT THE
BEGINNING OF THE PERIOD. MOIST SOUTHWEST FLOW WILL CONTINUE TO
OVERRUN A SHARP BAROCLINIC ZONE THAT WILL BRING SNOW AND THE
COLDEST AIR OF THE SEASON TO SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE. SNOW WILL CONTINUE TO FALL ACROSS THE CWA ON
MONDAY ...BEFORE SLOWLY COMING TO AN END MONDAY EVENING. SINGLE
DIGIT HIGH TEMPERATURES WILL BE ABOUT IT ON MONDAY. THE AIR MASS
WILL BE TOO COLD TO PROVIDE OPTIMAL DENDRITIC GROWTH
CONDITIONS...HOWEVER HIGH SNOW RATIOS COULD CREATE HIGH SNOWFALL
RATES IN BANDED DEVELOPMENT. BELOW ZERO TEMPERATURES CAN BE
EXPECTED BY SUNRISE TUESDAY FOR JUST ABOUT EVERYONE. IF CONDITIONS
CLEAR QUICKER THAN EXPECTED BENEATH THE DEFORMATION AXIS...LOW
TEMPERATURES ARE LIKELY NOT LOW ENOUGH. UPPER LOW AND SUBSEQUENT
IMPACT ON THE CWA SINKS FURTHER SOUTH INTO SOUTHERN CALIFORNIA ON
TUESDAY...SO MAINTAINED SMALL SNOW CHANCES ONLY FOR THE SNOWIES
AND SIERRA MADRES. BY WEDNESDAY MODELS DIFFER ON THE POSITION AND
STRENGTH OF ENERGY MOVING SOUTHEAST OUT OF CANADA. THE GFS IS
STRONGER AND FURTHER WEST WITH THE ENERGY...WHILE THE ECMWF IS
WEAKER AND KEEPS THE MAJORITY OF THE ENERGY UP ACROSS THE DAKOTAS.
GIVEN EXISTING UNCERTAINTY...MAINTAINED SMALL SNOW CHANCES ACROSS
NORTHERN ZONES ON WEDNESDAY. THE UPPER LOW WILL BEGIN TO OPEN AND
APPROACH WEDNESDAY NIGHT AND THURSDAY. MOISTURE WILL BE VERY
LIMITED SO SNOW CHANCES LOCALIZED TO THE MOUNTAINS. BOTH MEDIUM
RANGE MODELS HINT AT ANOTHER OPEN SHORTWAVE MOVING THROUGH
FRIDAY NIGHT AND SATURDAY...SO FOR NOW HAVE INTRODUCED SMALL POPS
JUST TO MOUNTAIN ZONES. TEMPERATURES WILL SLOWLY MODERATE AFTER
TUESDAY MORNINGS FRIGID START.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE AREA TODAY...WITH
AREAS OF MVFR CONDITIONS OVER THE SOUTH CENTRAL MOUNTAINS AND
PARTS OF CARBON COUNTY. SOME LOCAL AREAS OF IFR CONDITIONS MAY
ALSO OCCUR DUE TO VISIBILITIES AND CIGS. STRONG AND GUSTY SURFACE
WINDS WILL OCCUR TODAY AND TONIGHT OVER THE MOUNTAINS AND ACROSS
PLATTE COUNTY. THE AREAS OF MVFR CONDITIONS WILL SPREAD EAST
ACROSS THE REST OF THE AREA TONIGHT AND CONTINUE THROUGH
SUNDAY...ESPECIALLY ACROSS THE NORTH HALF OF THE AREA AND AN UPPER
TROUGH AND COLD FRONT AFFECT THE AREA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 AM SATURDAY TO 11 PM SATURDAY FOR
WYZ063-WYZ064-WYZ066-WYZ067.
NE...NONE.
&&
SHORT TERM/AVIATION...KMD
LONG TERM....HAHNHazardous weather outlook, Jan 18, 3:26 PM MST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MST FRI JAN 18 2008 WYZ063-064-066-067-069-191215- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 326 PM MST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODIC SNOW SHOWERS ARE POSSIBLE THROUGH THIS EVENING. MOST LOWER ELEVATIONS WILL SEE A TRACE TO TWO INCHES OF SNOWFALL. HIGHER ELEVATIONS OF THE SNOWY AND SIERRA MADRES CAN EXPECTED 2 TO 5 INCHES. BRISK NORTHWEST WINDS WILL CREATE LOCALIZED BLOWING AND DRIFTING SNOW IN EXPOSED AREAS. SNOW WILL GRADUALLY TAPER OFF LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT FOR SATURDAY AND SATURDAY EVENING. STRONG WEST WINDS ARE POSSIBLE. LIGHT SNOW IS ALSO POSSIBLE EACH DAY SATURDAY THROUGH THURSDAY...PARTICULARLY IN THE SNOWY AND SIERRA MADRE RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059>062-065-068-070-191215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- LARAMIE VALLEY-GOSHEN-PINE BLUFFS- 326 PM MST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODIC SNOW SHOWERS ARE POSSIBLE THROUGH THIS EVENING. MOST LOCATIONS WILL SEE A TRACE TO TWO INCHES OF SNOWFALL. BRISK NORTHWEST WINDS WILL CREATE LOCALIZED BLOWING AND DRIFTING SNOW IN EXPOSED AREAS. SNOW WILL GRADUALLY TAPER OFF LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW IS POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:29 PM MST | Winter Storm Watch | CYS | Crook, Weston | 14 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.